MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 11/19/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a pericardial effusion and perforation occurred.A left atrial appendage (laa) closure procedure was performed and a 33mm watchman laa closure device was implanted.The closure device was deployed in the laa of the patient.While in recovery, the patient experienced pain with their breathing and the physician ordered a sonogram.A pericardial effusion was noted.It was suspected that during the procedure, the device anchor legs perforated the side of the laa and caused an effusion, although it was not noticed until after the procedure.A pericardiocentesis was performed and 800cc of fluid was removed.The patient was hospitalized for three days.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10969978
Report Number2134265-2020-17175
Device Sequence Number4214414
Product Code NGV
UDI-Device Identifier08714729838265
UDI-Public08714729838265
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/20/2023
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0025241452
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/25/2020
Initial Report FDA Received Date12/08/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;